MAUDE Adverse Event Report: CAREFUSION SMALLBORE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION SMALLBORE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number 10373772
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was discarded and not returned for failure investigation.The root cause of this failure was not identified.Although requested, patient demographics not provided but patient was a child.
 
Event or Problem Description
The customer reported that patients coming from the er to the pediatric intermediate medical care unit had extension sets that would crack and leak at the male component under the spin collar at the connection to the iv catheter.This has happened 5 times in the last 2-3 weeks.At times, peripheral ivs had to be replaced.

Brand Name
SMALLBORE EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8347800
Report Number9616066-2019-00440
Device Sequence Number1832732
Product Code FPA
UDI-Device Identifier10885403234194
UDI-Public10885403234194
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10373772
Device Catalogue Number10373772
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1